Bin-packing problems for a renewal process

Wolfgang Stadje

Annales de l'I.H.P. Probabilités et statistiques (1990)

  • Volume: 26, Issue: 1, page 207-217
  • ISSN: 0246-0203

How to cite


Stadje, Wolfgang. "Bin-packing problems for a renewal process." Annales de l'I.H.P. Probabilités et statistiques 26.1 (1990): 207-217. <>.

author = {Stadje, Wolfgang},
journal = {Annales de l'I.H.P. Probabilités et statistiques},
keywords = {renewal process; Markov chain with continuous state space; bin packing},
language = {eng},
number = {1},
pages = {207-217},
publisher = {Gauthier-Villars},
title = {Bin-packing problems for a renewal process},
url = {},
volume = {26},
year = {1990},

AU - Stadje, Wolfgang
TI - Bin-packing problems for a renewal process
JO - Annales de l'I.H.P. Probabilités et statistiques
PY - 1990
PB - Gauthier-Villars
VL - 26
IS - 1
SP - 207
EP - 217
LA - eng
KW - renewal process; Markov chain with continuous state space; bin packing
UR -
ER -


  1. [1] S. Asmussen, Applied Probability and Queues, J. Wiley, New York, 1987. Zbl0624.60098MR889893
  2. [2] E.G. Coffman Ed., Computer and Job-Shop Scheduling Theory, Wiley, New York, 1976. Zbl0359.90031MR629691
  3. [3] E.G. Coffman, J.Y. Leung and D.W. Ting, Bin Packing: Maximizing the Number of Pieces Packed, Acta Inform., Vol. 9, 1978, pp. 263-271. Zbl0421.68065MR493579
  4. [4] E.G. Coffman, K. So, M. Hofri and A.C. Yao, A Stochastic Model of Bin-Packing, Inform. Control, Vol. 44, 1980, pp. 105-115. Zbl0447.68078MR567005
  5. [5] W. Feller, An Introduction to Probability Theory and Its Applications, Vol. II. 2nd edition, Wiley, New York, etc., 1971. Zbl0219.60003MR270403
  6. [6] D.S. Johnson. Fast Algorithms for Bin-Packing, J. Comput. Syst. Sci., Vol. 8, 1974, pp. 272-314. Zbl0284.68023MR373370
  7. [7] D.S. Johnson, A. Demers, J.D. Ullman, M.R. Garey and R.L. Graham. Worst-Case Performance Bounds for Simple One-Dimensional Packing Algorithms, Siam J. Comput., Vol. 3, 1974, pp. 299-326. Zbl0297.68028MR434396
  8. [8] G.M. Laslett, D.B. Pollard and R.L. Tweedie, Techniques for Establishing Ergodic and Recurrence Properties of Continuous-Valued Markov Chains, Naval. Res. Logist. Quart., Vol. 25, 1987, pp. 455-472. Zbl0393.60064MR518068
  9. [9] H.L. Ong, Probabilistic Analysis of Bin Packing Heuristics, Oper. Res., Vol. 32, 1986, pp. 983-998. Zbl0551.90067MR770505
  10. [10] A.N. Shiryayev, Probability, Springer, New York, etc., 1984. Zbl0536.60001MR737192
  11. [11] R.L. Tweedie, Sufficient Conditions for Ergodicity and Recurrence of Markov Cahins on a General State Space, Stoch. Proc. Appl., Vol. 3, 1975, pp. 385-403. Zbl0315.60035MR436324

NotesEmbed ?


You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.


Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.